Hail, Wood
- When
- May 30, 2:57 PM EST
- Where
- Wood County, Perrysburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.567, -83.633
Penny size hail was observed.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 30, 12:03 PM EST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 103 PM EDT TUE MAY 30 2006 .AVIATION(18Z-18Z)... LGT WNDS IN AMS WL ALLOW SOME AREAS OF HZ TO PERSIST AND VSBYS SHUD DROP BACK WELL INTO THE MVFR LEVEL TNGT AS SOME FOG MIXES BACK IN. OTRW...STILL EXPECT AMS TSRA TO CONT TO DVLP WITH NO RHYME OR REASON OTHER THAN TOL AND FDY WL BE MORE SUSPECT AS LEFTOVR BOUNDARIES FM PREVIOUS CONVECTIVE ACTIVITY WL ACT AS A FOCUS FOR MORE ACTIVITY THIS AFTN AND EVE ALG WITH FACT THAT AMS NOT AS CAPPED IN NORTHWEST OHIO AS IS THE CASE FURTHER EAST. XPCT MORE CONVECTION TO LAST TNGT AND CONT WED AS A WK CDFNT BGNS TO MOV INTO NW OH LATE WED TO ACT AS A FOCUS FOR TSRA TO DVLP ALG AND AHD OF THIS FNT. DISC FM SPC SUMS UP SVR RISK: THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PARTS OF THE OH VALLEY FROM IND INTO OH AND ACTIVITY SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON. THIS REGION IS UNDER THE INFLUENCE OF AN UPPER RIDGE WITH VERY WEAK SHEAR AND MODEST MID LEVEL LAPSE RATES. HOWEVER...THERMODYNAMIC PROFILES WITH MODERATE INSTABILITY...MLCAPE AROUND 2000 J/KG...AND LOW LEVEL TEMPERATURE-DEWPOINT SPREADS UP TO 25F WILL SUPPORT THREAT OF STRONG STORMS CAPABLE OF PRODUCING ISOLATED DOWNBURSTS AND HAIL. LACK OF A LOW LEVEL FOCUS AND WEAK VERTICAL SHEAR SUGGEST ACTIVITY WILL BE DISORGANIZED AND PULSE IN CHARACTER...WITH ANY SEVERE EVENTS REMAINING BRIEF AND ISOLATED. && .SHORT TERM (TODAY THROUGH WEDNESDAY)... NOT MANY CHANGES TO PREV FORECAST. STRONG UPPER LEVEL RIDGE WILL REMAIN IN PLACE TODAY BUT STARTS TO BREAK DOWN/PUSH OFF TO THE SOUTH ON WEDNESDAY AS S/W MOVES INTO THE GREAT LAKES. LIKE YESTERDAY INSTAB AND DAYTIME HEATING SHOULD BE ENOUGH TO TRIGGER FEW TSTMS BUT STILL LIMTED WITH STG UPPER LVL RIDGE IN PLACE AND NO TRIGGER OTHER THAN NEAR LAKE BREEZE. WILL CONTINUE WITH CHC W AND SLIGHT CHC E AND CONTINUE THIS INTO TONIGHT ALSO. HIGH TEMPS MUCH LIKE YDA AROUND 90 AND HUMID WITH FEW MORE CLOUDS. THEN AND UPPER LVL RDG SHIFTS TO SE TOMORROW EXPECT BETTER CHC FOR TSTMS AS FRONT APPROACHES THE NW CORNER OF THE STATE WEDNESDAY EVENING. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... MODELS ARE NOT AS AGRESSIVE WITH THE DEEPENING TROUGH OVER THE EASTERN UNITED STATES TOWARD THE END OF THE WEEK. ACTUALLY...MODELS HAVE BECOME MORE PROGRESSIVE WITH EACH RUN IN THE EXTENDED PERIODS. HEAT WAVE WILL COME TO AN END AFTER MID WEEK AS A COLD FRONT SWEEPS EAST TOWARD THE FORECAST AREA AND A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE FRONT. RAINFALL WILL ONCE AGAIN AFFECT THE FORECAST AREA...ESPECIALLY THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH THE COLD FRONT AND THE WAVE OF LOW PRESSURE. DRIER AIR WILL WORK INTO THE AREA THURSDAY NIGHT AND SET UP FOR A DRY WEEKEND WITH TEMPERATURES NEAR NORMAL AS STRONG HIGH PRESSURE BUILDS EAST OVER THE AREA. ANOTHER SHOT OF PRECIPITATION EXPECTED SUNDAY NIGHT INTO MONDAY AS FAST MOVING LOW TRACKS EAST SOUTHEAST TOWARD THE AREA FROM THE PACIFIC NORTHWEST. WILL MENTION A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...LOMBARDY AVIATION...ADAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EDT TUE MAY 30 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-311030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 622 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 250 PM EDT TUE MAY 30 2006 OHZ003-006>009-017>019-027>029-036-037-047-302000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION... MOUNT GILEAD...MOUNT VERNON 250 PM EDT TUE MAY 30 2006 A LINE OF THUNDERSTORMS FROM WEST OF TOLEDO TO NEAR FINDLAY WILL CONTINUE TO MOVE NORTHEAST AROUND 20 MPH. THEY WILL BE MOVING INTO THE TOLEDO TO NEAR TIFFIN BY 4:30 THIS AFTERNOON. HEAVY RAINS FROM A HALF INCH TO INCH IN LESS THAN HOUR AND HAIL ARE POSSIBLE WITH THE HEAVIER THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 4:30 THIS AFTERNOON... WILL BE FROM SANDUSKY TO MOUNT VERNON AND THEY CAN PRODUCE RAINFALL FROM A HALF INCH TO ONE INCH IN A SHORT PERIOD OF TIME. THE HEAVY RAINS CAN CAUSE FLOODING OF STREETS AND LOW LYING AREAS. THOMPSON
The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
4 hail. Local standard time, as filed.
Penny size hail was observed.
Golf ball size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512797, 5512798, 5512800, 5512799.